Alert archive / Pennsylvania / Winter Storm Warnings in 2008
Winter Storm Warning 8, NWS State College, PA
NWS State College, PA issued this winter storm warning at Nov 25, 2008, 8:28 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2008, 8:28 PM EST (01:28 UTC)
- Expired
- Nov 26, 2008, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 260128 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 828 PM EST TUE NOV 25 2008 PAZ033-261330- /O.UPG.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/ /O.NEW.KCTP.WS.W.0008.081126T0128Z-081127T0600Z/ SOMERSET- 828 PM EST TUE NOV 25 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ACROSS SOMERSET COUNTY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL BE LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY SNOWFALL. PERSISTENT SNOW SHOWERS WILL OCCUR NEAR AND TO THE EAST OF ROUTE 2 19 WITH SNOWFALL OF 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. ACROSS THE RIDGES TO THE WEST OF ROUTE 2 19...THE HEAVIEST SNOW WILL BE FOUND. IN THIS AREA...8 TO 10 INCHES WILL BE COMMON WITH UP TO 1 FOOT OF SNOW POSSIBLE BY WEDNESDAY AFTERNOON. A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-261330- /O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/ WARREN-MCKEAN- 828 PM EST TUE NOV 25 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. LAKE EFFECT SNOW BANDS WILL INCREASE IN INTENSITY OVERNIGHT AS AN UPPER LEVEL DISTURBANCE PASSES EAST OF THE REGION. THE SNOW BANDS WILL PERSIST OVERNIGHT AND LAST THROUGH WEDNESDAY EVENING. WHILE ONLY 1 TO 2 INCHES OF SNOW IS EXPECTED THIS EVENING...THE BULK OF THE SNOW WILL FALL LATER TONIGHT AND EARLY WEDNESDAY. BY WEDNESDAY AFTERNOON SNOWFALL TOTALS OF 6 TO 9 INCHES ARE LIKELY ACROSS THE NORTHWEST HALF OF THE COUNTY...WITH LOCALLY HIGHER AMOUNTS OCCURRING ACROSS THE PERENNIAL SNOWBELT NEAR BEAR LAKE. LOCATIONS NEAR AND TO THE SOUTHEAST OF WARREN WILL LIKELY SEE TOTAL SNOWFALL BETWEEN 2 AND 5 INCHES. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ010-017-024-261330- /O.CON.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/ ELK-CLEARFIELD-CAMBRIA- 828 PM EST TUE NOV 25 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. BANDS OF SNOW STREAMING SOUTHEAST FROM THE GREAT LAKES WILL PERSIST OVERNIGHT THROUGH WEDNESDAY EVENING. LOCALLY HEAVY SNOW SHOWERS WILL PRODUCE 1 TO 2 INCHES OF ADDITIONAL SNOW BY MIDNIGHT. NEW SNOWFALL FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY WILL RANGE FROM 2 TO 4 INCHES. STORM SNOWFALL TOTALS OF 3 TO 6 INCHES WILL BE LIKELY...WITH LOCALLY HIGHER AMOUNTS OCCURRING ACROSS THE HIGHEST ELEVATIONS TO THE WEST OF CLEARFIELD. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ LAMBERT/RADZANOWSKI/MACH
2 follow-up statements
000 WWUS41 KCTP 260245 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EST TUE NOV 25 2008 PAZ024-261445- /O.UPG.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/ /O.EXA.KCTP.WS.W.0008.000000T0000Z-081127T0600Z/ CAMBRIA- 945 PM EST TUE NOV 25 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR CAMBRIA COUNTY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL BE LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY SNOWFALL. PERSISTENT SNOW SHOWERS WILL OCCUR TO THE EAST OF ROUTE 2 19 WITH NEW SNOWFALL OF 3 TO 5 INCHES BY WEDNESDAY AFTERNOON. ACROSS THE RIDGES NEAR AND TO THE WEST OF ROUTE 2 19...THE HEAVIEST SNOW WILL BE FOUND. IN THIS AREA...STORM TOTAL SNOWFALL OF 8 TO 12 INCHES WILL BE COMMON BY WEDNESDAY AFTERNOON. A FEW PLACES WITHIN THE MOST PERSISTENT...HEAVY SNOW BANDS COULD SEE AROUND 14 INCHES OF SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-261445- /O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/ WARREN-MCKEAN- 945 PM EST TUE NOV 25 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. LAKE EFFECT SNOW BANDS WILL INCREASE IN INTENSITY OVERNIGHT AS AN UPPER LEVEL DISTURBANCE PASSES EAST OF THE REGION. THE SNOW BANDS WILL PERSIST OVERNIGHT AND LAST THROUGH WEDNESDAY EVENING. WHILE ONLY 1 TO 2 INCHES OF SNOW IS EXPECTED THIS EVENING...THE BULK OF THE SNOW WILL FALL LATER TONIGHT AND EARLY WEDNESDAY. BY WEDNESDAY AFTERNOON SNOWFALL TOTALS OF 6 TO 9 INCHES ARE LIKELY ACROSS THE NORTHWEST HALF OF THE COUNTY...WITH LOCALLY HIGHER AMOUNTS OCCURRING ACROSS THE PERENNIAL SNOWBELT NEAR BEAR LAKE. LOCATIONS NEAR AND TO THE SOUTHEAST OF WARREN WILL LIKELY SEE TOTAL SNOWFALL BETWEEN 2 AND 5 INCHES. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ033-261445- /O.CON.KCTP.WS.W.0008.000000T0000Z-081127T0600Z/ SOMERSET- 945 PM EST TUE NOV 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL BE LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY SNOWFALL. SNOW OF VARYING INTENSITY WILL OCCUR NEAR AND TO THE EAST OF ROUTE 2 19 WITH NEW SNOWFALL OF 3 TO 5 INCHES BY WEDNESDAY AFTERNOON. ACROSS THE RIDGES TO THE WEST OF ROUTE 2 19...THE STEADIEST AND HEAVIEST SNOW WILL BE FOUND. IN THIS AREA...8 TO 12 INCHES WILL BE COMMON WITH UP TO 16 INCHES OF SNOW POSSIBLE BY WEDNESDAY AFTERNOON. A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ010-017-261445- /O.CON.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/ ELK-CLEARFIELD- 945 PM EST TUE NOV 25 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. BANDS OF SNOW STREAMING SOUTHEAST FROM THE GREAT LAKES WILL PERSIST OVERNIGHT THROUGH WEDNESDAY EVENING. LOCALLY HEAVY SNOW SHOWERS WILL PRODUCE 1 TO 2 INCHES OF ADDITIONAL SNOW BY MIDNIGHT. NEW SNOWFALL FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY WILL RANGE FROM 2 TO 4 INCHES. 24 HOUR...STORM SNOWFALL TOTALS OF 4 TO 7 INCHES WILL BE COMMON ACROSS THE COUNTY...WITH LOCALLY HIGHER AMOUNTS OF AROUND 8 INCHES OCCURRING ACROSS THE HIGHEST ELEVATIONS TO THE WEST OF CLEARFIELD. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$
000 WWUS41 KCTP 260838 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 AM EST WED NOV 26 2008 PAZ024-033-261500- /O.EXT.KCTP.WS.W.0008.000000T0000Z-081126T1500Z/ CAMBRIA-SOMERSET- 338 AM EST WED NOV 26 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. NUMEROUS SNOW SHOWERS WILL TAPER OFF VERY QUICKLY THIS MORNING...AND LITTLE MORE THAN FLURRIES ARE EXPECTED AFTER SUNRISE. ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO MAY OCCUR THIS MORNING. THIS COULD BRING STORM TOTALS UP TO 6 TO 10 INCHES IN MANY LOCATIONS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-262045- /O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/ WARREN-MCKEAN- 338 AM EST WED NOV 26 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. BANDS OF LAKE EFFECT SNOW WILL CONTINUE ACROSS THE REGION THROUGH THE DAY AND INTO THE FIRST PART OF TONIGHT. EXPECT ADDITIONAL ACCUMULATIONS OF 3 TO 4 INCHES IN MOST AREAS. SOME LOCATIONS...ESPECIALLY NORTHWESTERN WARREN COUNTY...COULD PICK UP ANOTHER 6 TO 8 INCHES BEFORE THE SNOWS DIMINISH TO FLURRIES LATE THIS EVENING. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE- EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ010-017-261500- /O.EXT.KCTP.WW.Y.0017.000000T0000Z-081126T1500Z/ ELK-CLEARFIELD- 338 AM EST WED NOV 26 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. NUMEROUS SNOW SHOWERS EARLY THIS MORNING WILL TAPER OFF TO JUST SCATTERED FLURRIES BEFORE NOON. AN ADDITIONAL INCH OR TWO OF SNOW MAY FALL THIS MORNING...BRINGING STORM TOTALS UP TO 4 TO 6 INCHES FOR MOST PLACES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ DANGELO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Nov 25, 7:17 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 25, 7:17 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 717 PM EST TUE NOV 25 2008 .SYNOPSIS... BANDS OF LOCALLY HEAVY SNOW SHOWERS WILL AFFECT AREAS EAST OF THE GREAT LAKES AND THE LAUREL HIGHLANDS THIS EVENING AS COLD AIR DROPS OVER THE AREA ON MODERATE TO STRONG NORTHWEST FLOW. SEVERAL INCHES OF ACCUMULATION ARE EXPECTED IN THOSE AREAS... WHILE LESSER AMOUNTS AFFECT CENTRAL AND EASTERN PORTIONS WHERE OCCASIONAL LIGHT SNOW SHOWERS WILL OCCUR. COLDER THAN NORMAL TEMPERATURES AND SNOW SHOWERS WILL PERSIST INTO EARLY THURSDAY. WEAK HIGH PRESSURE FROM THE PLAINS WILL BUILD INTO THE AREA THURSDAY NIGHT...BUT ANOTHER COLD FRONT WILL BRING A CHANCE OF SNOW SHOWERS FOR FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPPER LOW LOCATED RIGHT OVER CENTRAL PENN THIS EVENING. RELATIVELY STEEP LAPSE RATES IN THE 850-500 HPA LAYER OF AROUND 7C/KM AND DEEP MOISTURE WILL MAINTAIN PERIODS OF LIGHT SNOW ACROSS THE CENTRAL RIDGE AND VALLEY REGION WITH A COATING TO ONE INCH OF ACCUMULATION (PERHAPS 2 INCHES ON THE RIDGE TOPS BY DAYBREAK). MORE PERSISTENT NW/SE ORIENTED BANDS OF LAKE EFFECT/OROGRAPHIC SNOWS WILL BRING SIGNIFICANT ADDITIONAL SNOW ACCUMULATION ACROSS THE LAUREL HIGHLANDS AND NW MTNS...WITH LOCALIZED 6+ AMOUNTS LIKELY ACROSS THE NW HALF OF WARREN COUNTY. SOUTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND PERSIST INTO WEDNESDAY MORNING. AS TEMPERATURES DROP TO FREEZING LATER THIS EVENING AND SOME MORE INTENSE SNOW SHOWERS REACH I-80 IN CLEARFIELD COUNTY...IMPACT COULD INCREASE ON HIGHWAYS ACROSS THE CENTRAL MTNS...AND WILL PROVIDE ALERT WITH SPS ISSUANCES IF NEEDED THROUGHOUT THE EVENING. NO CHANGES TO CURRENT WINTER WEATHER ADVISORIES AND LES WARNINGS AT THIS TIME. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... WILL SEE A GRADUAL NORTHWARD SHIFT TO THE HEAVY SNOW BAND ON WEDNESDAY AS WINDS SHIFT AROUND TO 270 DEGREES OR SO. THIS WILL SHIFT THE ORIENTATION OF THE HEAVIER BANDS TO A SOUTHWEST TO NORTHEAST DIRECTION BY AFTERNOON AND EVENING...WITH DECREASING ACTIVITY BY LATE IN THE DAY AS THE ADVECTION SWITCHES SIGNS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... MID-LVL VORT SLOWLY LIFTS NORTH INTO QUEBEC EARLY THUR...PULLING DEEP MOISTURE ALONG WITH IT. THE INTERESTING FEATURE WITH MOST ENESEMBLE MEMBERS IS THAT THIS VORT MAX DOES NOT WASH-OUT...RATHER RETROGRADES OVER THE NEXT 7 DAYS INTO NORTHERN ONTARIO. THUR WILL FEATURE SOME LINGERING LES ACROSS NORTHWEST MTNS...GRADUALLY LIFTING BEFORE THE NEXT VORT LOBE SWINGS THROUGH FRI. OPERATIONAL GFS AND LCL WRF-NMM PROG THIS TO HAVE MORE SUBSTANCE WITH IT...HOWEVER ENSEMBLES ARE LACKING IN THE MOISTURE DEPARTMENT. TIMING REMAINS AN ISSUE AND PLACEMENT COULD BE TOO FAR NORTH. ENSEMBLES SLIDE VORT LOBE ACROSS SOUTHEAST ONTARIO...QUICKLY INTO QUEBEC BY SAT. GIVEN PERSISTENT HIGH AMPLITUDE RIDGE ACROSS PAC-NW...THIS MAY HELP TO STEER ANY VORT MAXIMA THAT SWING ARND RETROGRADING POLAR VORT TO PUSH ACROSS GREAT LAKES INTO EASTERN LAKES. LLVL/S SHUD REMAIN MOIST THUR KEEPING CLOUDS ACROSS CENTRAL PA...RESULTING FROM MINIMAL MIXING FROM WEAK SFC RIDGE. A FEW GEFS MEMBERS DEVELOP A COASTAL LOW OFFSHORE OF THE CAROLINAS...WHICH APPEARS TO BE GROWING IN SUPPORT AND CONFIDENCE. OVERALL PATTERN APPEARS TO STAY IN A SEMI-ZONAL/NORTHWESTERLY FLOW...FAVORING A SUB-SEASONAL AFTN MAX TEMPS. LES ACROSS ALLEGHENIES AND NORTHWEST MTNS WILL BE PERIODIC THROUGH THE DURATION OF THE EXTENDED. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE SYNOPTIC PATTERN IS BACK TO MORE TYPICAL COLD SEASON POST- FRONTAL/CYCLONIC FLOW REGIME...AND WILL CONTINUE THROUGH MIDWEEK. SOME IMPROVEMENT IN FLYING CONDITIONS WILL BE SEEN BY LATE WEDNESDAY AND ESPECIALLY THURSDAY AS LOW LEVEL WINDS BECOME MORE WESTERLY AND SHUT OFF THE OVER-LAKE TRAJECTORIES TO REDUCE SNOW SHOWER ACTIVITY. IN THE SHORT TERM...SNOW SHOWERS WL CONT AND INCREASE IN INTENSITY THIS EVENING AS COLD AIR ALOFT BARRELS INTO THE REGION. BFD/JST WILL BE THE HARDEST HIT...WITH PERSISTENT IFR/MVFR CONDS IN NMRS LAKE EFFECT AND OROGRAPHICALLY ENHANCED SHSN. WLY SFC WNDS 5-10KTS WILL FRESHEN TO 10-15KTS AND GUST 20-25KT THIS EVE FOLLOWING THE PASSAGE OF A SECONDARY COLD FNT/SFC TROF. SNOW SHOWERS SHOULD TAPER OFF ON THUR AS THE UPPER LEVEL LOW PULLS NORTH AND WEST INTO SRN ONTARIO. THE NEXT WEATHER SYS LOOKS TO MOVE THROUGH THE REGION FRI/SAT. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW WARNING UNTIL 1 AM EST THURSDAY FOR PAZ004- 005. WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR PAZ010-017- 024-033. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...DEVOIR/LAMBERT LONG TERM...BEACHLER AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Nov 25, 4:38 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 438 AM EST TUE NOV 25 2008 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-260945- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 438 AM EST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY SNOW SHOWERS AND SQUALLS WILL BE POSSIBLE TODAY...MAINLY ACROSS THE CENTRAL RIDGE AND VALLEY REGION FROM THIS AFTERNOON INTO THE EVENING HOURS. BRIEF...INTENSE BURSTS OF SNOW COULD LEAD TO RAPID REDUCTIONS IN VISIBILITY AND A QUICK COATING OF SNOW ON ROAD SURFACES. PERSONS TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ010-017-024-033-260945- ELK-CLEARFIELD-CAMBRIA-SOMERSET- 438 AM EST TUE NOV 25 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ004-005-260945- WARREN-MCKEAN- 438 AM EST TUE NOV 25 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
In the hours before
Special weather statement, Nov 25, 4:14 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 PM EST TUE NOV 25 2008 PAZ012-017>019-026>028-045-252230- CLEARFIELD PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CENTRE PA- NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA- 414 PM EST TUE NOV 25 2008 ...A SNOW SQUALL WILL AFFECT CENTRE...MIFFLIN...NORTHEASTERN CLEARFIELD...NORTHERN HUNTINGDON...SOUTHERN CLINTON AND WESTERN JUNIATA COUNTIES THROUGH 530 PM EST... AT 406 PM EST...A SNOW SQUALL WAS ALONG A LINE FROM 8 MILES SOUTH OF DRIFTWOOD TO NEAR MOSHANNON AND WARRIORS MARK...SOUTH TO NEAR HUNTINGDON...MOVING EAST AT 25 MPH. THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO AROUND ONE QUARTER OF A MILE. THE SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE VERY ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED. THIS SNOW SQUALL WILL BE NEAR UNIONVILLE...STATE COLLEGE...PINE GROVE MILLS...AND PARK FOREST AROUND 420 PM...WHIPPLE DAM STATE... MILESBURG...MCALEVYS FORT...AND BOALSBURG AROUND 430 PM...PLEASANT GAP AND BELLEFONTE AROUND 440 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 139 AND 179...I-99 BETWEEN MILE MARKERS 62 AND 65. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120. USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. FORECASTER: LAMBERT
Nearby
Winter Storm Warnings in Pennsylvania, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.